Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the Pytkeev property in spaces of continuous functions

Authors: Petr Simon and Boaz Tsaban
Journal: Proc. Amer. Math. Soc. 136 (2008), 1125-1135
MSC (2000): Primary 54C35, 03E17
Published electronically: November 30, 2007
MathSciNet review: 2361889
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Answering a question of Sakai, we show that the minimal cardinality of a set of reals $ X$ such that $ C_p(X)$ does not have the Pytkeev property is equal to the pseudo-intersection number $ \mathfrak{p}$. Our approach leads to a natural characterization of the Pytkeev property of $ C_p(X)$ by means of a covering property of $ X$, and to a similar result for the Reznichenko property of $ C_p(X)$.

References [Enhancements On Off] (What's this?)

  • 1. A. R. Blass, Combinatorial cardinal characteristics of the continuum, in: Handbook of Set Theory (M. Foreman, A. Kanamori, and M. Magidor, eds.), Kluwer Academic Publishers, Dordrecht, to appear.˜ablass/hbk.pdf
  • 2. Fred Galvin and Arnold W. Miller, 𝛾-sets and other singular sets of real numbers, Topology Appl. 17 (1984), no. 2, 145–155. MR 738943, 10.1016/0166-8641(84)90038-5
  • 3. J. Gerlits and Zs. Nagy, Some properties of 𝐶(𝑋). I, Topology Appl. 14 (1982), no. 2, 151–161. MR 667661, 10.1016/0166-8641(82)90065-7
  • 4. E. G. Pytkeev, On maximally resolvable spaces, Proceedings of the Steklov Institute of Mathematics 154 (1984), 225-230.
  • 5. Masami Sakai, The Pytkeev property and the Reznichenko property in function spaces, Note Mat. 22 (2003/04), no. 2, 43–52. MR 2112730
  • 6. Masami Sakai, Two properties of 𝐶_{𝑝}(𝑋) weaker than the Fréchet Urysohn property, Topology Appl. 153 (2006), no. 15, 2795–2804. MR 2248383, 10.1016/j.topol.2005.11.012
  • 7. M. Sakai, Special subsets of reals characterizing local properties of function spaces, in: Selection Principles and Covering Properties in Topology (Lj. D.R. Kočinac, ed.), Quaderni di Matematica, to appear.
  • 8. Boaz Tsaban, A topological interpretation of 𝔱, Real Anal. Exchange 24 (1998/99), no. 1, 391–404. MR 1691758
  • 9. Boaz Tsaban, The minimal cardinality where the Reznichenko property fails, Israel J. Math. 140 (2004), 367–374. MR 2054852, 10.1007/BF02786640
  • 10. Boaz Tsaban and Tomasz Weiss, Products of special sets of real numbers, Real Anal. Exchange 30 (2004/05), no. 2, 819–835. MR 2177439

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C35, 03E17

Retrieve articles in all journals with MSC (2000): 54C35, 03E17

Additional Information

Petr Simon
Affiliation: Department of Computer Science and Mathematical Logic, Charles University, Malostranské nám. 25, 11000 Praha 1, Czech Republic.

Boaz Tsaban
Affiliation: Department of Mathematics, Bar-Ilan University, Ramat-Gan 52900, Israel; and Department of Mathematics, Weizmann Institute of Science, Rehovot 76100, Israel

Received by editor(s): June 20, 2006
Received by editor(s) in revised form: November 16, 2006
Published electronically: November 30, 2007
Additional Notes: The second author was partially supported by the Koshland Center for Basic Research.
Communicated by: Julia Knight
Article copyright: © Copyright 2007 American Mathematical Society